MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO STRAIGHT; INSTRUMENT, ULTRASONIC SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO STRAIGHT; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number 5450800307
Medical Device Problem Codes Break (1069); Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting product return.
 
Event or Problem Description
It was reported that during a neuro tumor removal procedure the irrigation sleeve of the straight tip melted.It was also reported that there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully using an alternative device.
 
Additional Manufacturer Narrative
Additional information: upon receipt of product it was identified that the tip was broken.A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a neuro tumor removal procedure the irrigation sleeve of the straight tip melted.It was also reported that there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully using an alternative device.It was subsequently reported that the tip also broke.
 
Additional Manufacturer Narrative
Additional information: device evaluation: investigation results indicate that the sleeve melted due to inadequate use of irrigation.Investigation results indicate that the tip break was a result of prolonged running without irrigation and the heating associated with lack of irrigation caused a fatigue fracture.The ifu of handpieces and console associated with this device warns the user against this type of use: "always use sufficient irrigation flow.Failure to comply may result in excessive heat and potential burn injury." the quality investigation is complete.
 
Event or Problem Description

Brand Name
STRAIGHT
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8888455
Report Number0001811755-2019-02683
Device Sequence Number2587129
Product Code LFL
UDI-Device Identifier37613252026670
UDI-Public37613252026670
Combination Product (Y/N)N
Initial Reporter CountrySG
PMA/510(K) Number
K010309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Catalogue Number5450800307
Device Lot NumberM0016947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2019
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer09/02/2019
10/11/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date09/24/2019
10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5450850003,DISPOSABLETUBING&EXTENDER, S/N:UNKNOWN